Q. What can be the reason for bad taste in my mouth coupled with constipation?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
Published on Dec 16, 2017 and last reviewed on: Aug 28, 2019

Hello doctor,

Two weeks ago, I started Wellbutrin SR. I started with a dose of 100 mg in the first week. In the second week, I went up to 200 mg following doctor's orders. The doctor also prescribed Trazodone 100 mg at night when needed for sleep. I stopped taking Trazodone because I felt drained and exhausted all day. The next day, I was also taking Wellbutrin in the morning. Once I stopped the Trazodone, I immediately felt a difference. I was not exhausted and I was not irritable. It has been five days since I started experiencing a bad taste in my mouth and overall I am not feeling good.

I have also been taking Phentermine 37.5 mg for weight loss for the past two weeks. I am also on a birth control pill. Could this be the cause of it? I have a bad taste in my mouth, constipation, headaches, and a stomachache. In the past, I have taken Lexapro for depression. I have gained weight of 20 pounds in three months, have lost the sexual drive, and I have exhaustion and I am irritable. What can be done?

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Your unpleasant taste in the mouth could be due to one of the two reasons listed below:

  • Phentermine itself known for this side effect
  • Wellbutrin (Bupropion) and OCPs (oral contraceptive pills) can make GERD (gastroesophageal reflux disease) and/or gastritis symptoms worse which can subsequently cause a bad taste in mouth and nausea

Are you a smoker?

Which type of OCPs are you taking? Do you have any family history of blood clots? Did you have any blood clots in the legs or lungs?

I suggest you try Omeprazole 20 mg once daily 30 minutes before breakfast daily. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Preventive measures include the fact that the combo of Phentermine and Wellbutrin together can increase the risk for seizures. If you are prone to seizures, have only one of these drugs.

You need to reduce spicy and sweet foods intake. You should also avoid eating in the last two hours before bedtime.

Follow up as needed.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Thank you doctor,

I am not a smoker. My birth control pill is Microgynon 30 (ethinylestradiol and levonorgestrel). I have no blood clot history in my family or myself. The Phentermine causes me to drink a lot of water, which I know is normal. But, my urine is still pretty dark looking. Is there any other prescribed medication for weight loss?

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

I am relieved to know that you are a non-smoker and you do not have a history of blood clots since the OCPs (oral contraceptive pills) can increase the risk of blood clots in legs and lungs in a smoker.

Now coming to weight loss, excessive thirst could also be due to Wellbutrin (Bupropion).

Yes, there are other agents for weight loss. The first line agent is listed below:

I suggest you take Orlistat 120 mg three times a day with a fatty meal. It should not be taken if you are not taking a fatty meal. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

The fat content should be less than 30%, it should be taken either with the meal or within an hour after the meal.

Do not take it if you skip a meal or if it has no fat in it.

This has to be combined with exercise and dietary modifications to give maximum results.

For your information, Phentermine can cause insomnia. Please do not discontinue it abruptly and do not take both Phentermine and Orlistat together.

Follow up as needed.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »

Can Citalopram, Duromine and Panafcortelone be taken together?

Query: Hi doctor, I had mild depression five months back and overweight. Now blood pressure is high.My doctor has prescribed me to take Citalopram 20 mg, Duromine 40 mg and Idaprex 2. Also for the last 10 days, Panafcortelone 5 mg. From what I have read, the first three medications should not be taken tog...  Read Full »

Can Omeprazole be used for gastritis?

Query: Hi doctor, I have suffered from gastritis-like symptoms for about a week now. I have an occasional mild tummy ache and nausea which is relieved by belching. I have suffered from acute gastritis now for several years, although I cannot be 100 % certain why. I tested positive for the h. pylori bacteri...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.